PDA

View Full Version : Methadone use after suboxone dosage...



sobermeth
08-28-2006, 02:57 PM
I have been using opiates, both illicit and legal for about 8 years now. In the past year I had been on methdone to stay off of oxy's and H. After a while though, I felt that methadone was just getting me a less intense high and not keeping me sober. So just recently I started using bupe, 16mgs a day in the form of suboxone. When I say recently, I mean less than a week of use. The bupe worked for a little while but started to really give me flank pains (by the liver). I also still had cravings, which on methadone I did not.

I am curious to see if methadone will work again. I had been on about 80mgs of meth a day, which raises the question of why I should've started taking bupe anyway. It has been over 24 hours since my last bupe dose, and I am thinking of going back to methadone soon as I am starting some w/d. :(

I will keep you all updated about how this transition works, and would like to hear from anyone else with any experience with the two drugs.

~thanks,

sobermeth

sobermeth
08-28-2006, 06:34 PM
I just wanted to update everyone on my experience switching to methadone after about a week of suboxone. I was able to take the methadone approximately 24-30 hours after my last dose of sub and the w/d's from the sub diminished within an hour. I also have a mild high and think that going back to methadone is safe after using bupe...as long as you wait long enough and haven't been on the subs for that long (i would assume less than a month)

Sitar
08-28-2006, 07:15 PM
There's no reason to be afraid of going back to methadone after using buprenorphine. The only thing that might "happen" is if you don't wait long enough (at least 24 hours for most people), you won't really get very high from the methadone.

Going from the methadone to the buprenorphine is what you have to worry about, since it could potentially cause severe precipitated withdrawal syndrome.

Speaking of that, how long did you happen to wait after your last dose of methadone to begin using the bupe initially?

sobermeth
08-28-2006, 07:28 PM
Thanks for responding Sitar...when I initially started bupe it was a little over 48 hours since my last dose of methadone.

sobermeth
08-28-2006, 09:34 PM
I just wanted to update everyone about my switch back to methadone from suboxone. I took about 100mgs of methadone in a time interval of about 3 hours. The buzz is good, the w/d's from the subs are gone, and I know that I will be staying on methadone rather than going back to suboxone.

Personally, a bit more than 24 hours after my last sub dose seems to be enough time in order for the methadone to provide a good high as well as relief from the sub's w/d symptoms.

Everyone is different, but the methadone is working for me.

Side note: has anyone else on suboxone felt pain in their lower right flank area (by your liver)? I noticed this and my doctor said that some have an adverse reaction to the buprenorphine and naloxone. This was the main reason, along with strong cravings, that I went back to using methadone.

Sitar
08-29-2006, 06:12 PM
For some people, 24 hours is enough time to wait to get good effects off of opiates after the last dose of bupe. I am one of those people, but I have a friend who can't feel much of anything from opiates until at least 48 hours post-bupe, which sucks for him. It just seems to affect different people differently, that's for sure. It probably remains attached to the receptors of certain people longer than others. I mean, some people claim that they only need to take bupe every other day, but I will start to feel shitty after only 24 hours after the last dose.

Anyway, I hope you're doing well back on the 'done. I've never heard of anyone having pain from taking bupe, but I suppose it's possible to have some type of negative reaction to it or the naloxone.

By the way, how did you get by for 48 hours without the 'done to start the bupe? You must have been pretty darn sick, especially for the last 24 hours of that.

poppy
08-29-2006, 07:32 PM
while though, I felt that methadone was just getting me a less intense high and not keeping me sober.

Are you saying that you were getting a 'buzz' from your daily meth script but now it is just holding you (ie. keeping the monkey off your back)
I'm interested as I've have been on a methadone maintenence prog (with the idea of reducing in the future) for some years now as a way of stopping taking heroin, but I can honestly say I've never got a buzz out of it as such, even when I was doing injectable amps. All meth has ever done for me is keep me 'well' enough to function normally.
I can however remember getting a buzz out of meth many moons ago before I had an opiate habit.
I should also point out that I love my methadone and know that without it I'd probably be in the gutter.so I'm in no way criitisising it.

Porgie
08-30-2006, 06:43 AM
I have some pain in the same area you mentioned and I've been to all kinds of doctors and spent thousands on trying to find out what causes it but I still don't know. I've had ultrasounds, MRIs, CAT scans, etc. but they don't know what it causing it. Nothing shows up. One doctor did surgury to see if it was a kidney stone (this was just last month) but nothing was there. I have Hep C and I thought it might be my liver but my gastro doctors says there is no pain with Hep C. He said your liver has no nerves. I've often thought it could be from the inflammation of the liver that comes with Hep C but that is what causes the damage to the liver and would show up in the biopsy but not me. My biopsy was great. Even after 25 years of Hep C no damage. I've had the pain for about that long too. If anyone has a clue what this is please let me know.

sobermeth
08-30-2006, 12:32 PM
Thanks for the responses guys. I'll get back to sitar and then to you poppy.

Sitar...yeah, the last 24 hours before I got on bupe was miserable. I had some leftover lorazepam from about a year ago and that helped with some of the w/d's, but by no means was it comfortable. I was told by my doctor that bupe would work best and I would avoid the precipitated w/d if I waited until I was really sick, so that's what I did. But yes, it sucked.

Poppy...with the methadone I wasn't really getting high, just a small buzz. If I stopped for a few days and tried to quit (which is almost impossible) then took it again and at a higher dose, usually over 80mgs, I would get a mild to moderate high.

Thanks again for your responses.

To the member who talked about side pain and hep C...I know that when I took the bupe it definitely affected that area...the only other thing I might ask you is if you take a lot of pain medication with APAP in it. that also had a negative impact for me on my liver.

psychotiKK
09-10-2006, 10:33 PM
Side note: has anyone else on suboxone felt pain in their lower right flank area (by your liver)? I noticed this and my doctor said that some have an adverse reaction to the buprenorphine and naloxone. This was the main reason, along with strong cravings, that I went back to using methadone.

Every so often I feel a strong, painful sensation in the same area as you mentioned (lower right, liver area). I didn't associate it with the suboxone, though. Now that I think about it, it could definately be the suboxone. If so, I'm guessing it's most likely the nalaxone. I am on a dose of 16mg suboxone daily, but sometimes take 18mg or 20mg for an added "boost." Taking the higher doses only makes me feel a stronger, more pleasureable high from weed. Well, that's all a "boost" has done for me so far.

Usually the pains near my liver only last about 30 seconds to a minute tops. The thing is that it hurts so bad I immediately bend over, grab the area with my hand, and can only moan and groan in agony. I finally went to see my doctor about it, and he referred me to some place to get an ultrasound of my abdominal area. The results returned and they said everything looked fine, except they couldn't see my pancreas due to gas which is supposidely common.

If I were to switch on Methadone, I know I would just try to abuse it. It is easily one of the most abused opies by SWIM. Well... that and PT + PST. Reasons? They were the only opies I could get fairly easy at the time. This was after highschool by the way. I never had a reliable, constant opiate hook. I would just have periods of time that I could get a certain substance. (e.g. for two months I had a tar connect, but I would have to go through a family member to get some for swim and his friends.) When swim's family member got busted.. they had to quit, so they went on methadone. No more tar for anyone. Also when going through a "middle-man" it makes things so much more complicated. It takes longer to get it, you have to front money, there is the possibility of the person or dealer pinching your stash/taking your money, they decide whether they will hook you up or not depending on their state of mind or personality, and there are so many other negative possibilities. Man, I have a problem rambling on and on about shit that's completely off-topic.